Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Corpus Christi, TX

April 12, 20155 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 12, 2015, 11:18 PM CDT for 5 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2015, 11:18 PM CDT (04:18 UTC)
Expired
Apr 13, 2015, 12:00 AM CDT
In force
42 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Aransas County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 6 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 5:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2119 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 10:07 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 12, 10:07 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1007 PM CDT SUN APR 12 2015

.DISCUSSION...WATCH HAS BEEN EXTENDED TO INCLUDE A COUPLE OF
COASTAL COUNTIES (NUECES AND KLEBERG). UPDATES ON HWO AND OTHER
PRODUCTS TO BE ISSUED SHORTLY. MARINE FORECAST OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 927 PM CDT SUN APR 12 2015/

DISCUSSION...SQUALL LINE HAS STRENGTHENED ACROSS WEBB COUNTY.
BASED ON CURRENT RADAR TRENDS AND COORDINATION WITH SPC...HAVE
EXPANDED SVR TSTORM WATCH OVER ONE ROW OF COUNTIES.

PREV DISCUSSION... /ISSUED 636 PM CDT SUN APR 12 2015/

DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.

AVIATION...A LINE OF CONVECTION IN MEX IS EXPECTED TO IMPACT THE
LRD AREA BETWEEN 02-04Z. THERE IS A SEVERE THUNDERSTORM WATCH IN
EFFECT FOR THE LRD AREA UNTIL 05Z. THE LINE MAY BE WEAKENING AS IT
MOVES FARTHER E BUT MAY STILL HAVE STRONG CONVECTION IMPACTING ALI
BETWEEN 03-06Z...CRP BETWEEN 04-07Z AND VCT 05-09Z. ONCE THE LINE
EXITS THE REGION...RESIDUAL SHRA OR RAIN WILL REMAIN POSSIBLE
ALONG PATCHY FOG. CIGS/VSBYS ARE EXPECTED TO LOWER TO IFR/LIFR
LEVELS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR THROUGH MID TO
LATE MORNING ON MONDAY...HOWEVER THERE IS A CHANCE OF ANOTHER
ROUND OF CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  82  70  82  67  /  70  50  20  50  20
VICTORIA          69  81  68  81  64  /  70  60  20  40  20
LAREDO            67  86  67  86  64  / 100  20  20  30  20
ALICE             69  85  68  85  66  /  80  40  20  40  20
ROCKPORT          71  78  70  79  68  /  70  60  20  50  20
COTULLA           65  85  65  83  61  / 100  20  20  20  20
KINGSVILLE        70  84  69  84  67  /  80  50  20  50  20
NAVY CORPUS       71  78  71  79  69  /  70  60  20  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
Hazardous weather outlook, Apr 12, 10:13 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 PM CDT SUN APR 12 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-131100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1013 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS
UNTIL MIDNIGHT TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE
PRIMARY HAZARDS.

ADDITIONAL STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
REMAINDER OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR KLEBERG
AND NUECES COUNTIES...AS WELL AS THE COUNTIES OF DUVAL...JIM
WELLS...LA SALLE...LIVE OAK...MCMULLEN...WEBB. THE MAIN CONCERN
WILL BE DAMAGING WINDS UP TO AROUND 70 MPH AND LARGE HAIL UP TO 2
INCHES IN DIAMTER.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR THE BAYS
AND WATERWAYS BAFFIN BAY TO PORT ARANSAS.

A FEW STRONG THUNDERSTORMS WILL STILL BE POSSIBLE ON
MONDAY...MAINLY ALONG THE COAST EARLY IN THE MORNING AND OVER THE
NORTHERN COASTAL BEND AND VICTORIA AREA THROUGH MONDAY EVENING. A
SEVERE STORM COULD NOT BE RULED OUT MAINLY OVER THE NORTHERN
COASTAL BEND AND VICTORIA AREA MONDAY.

THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH FRIDAY.
AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE
WEATHER IS LOW. HOWEVER...CONTINUED RAINFALL THROUGH THE END OF
THE WEEK COULD RESULT IN A CHANCE FOR SATURATED SOILS AND AN
INCREASED POTENTIAL FOR AT LEAST SOME ISOLATED FLOODING BY THE END
OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED ACROSS THE RIO GRANDE PLAINS THIS
EVENING.

GW

In the hours before

Special weather statement, Apr 12, 8:18 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
818 PM CDT SUN APR 12 2015

TXZ229-239-130145-
WEBB-LA SALLE-
818 PM CDT SUN APR 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...

AT 816 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GILSON GROVES TO 31 MILES SOUTHWEST OF EL
CENIZO...AND MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LAREDO...ENCINAL...RIO BRAVO...EL CENIZO...BOTINES...LAREDO
INTERNATIONAL AIRPORT...RANCHITOS LAS LOMAS...TEXAS A&M INTERNATIONAL
UNIVERSITY...COLUMBIA BRIDGE...ORVIL...UNITED SOUTH HIGH SCHOOL...
RANCHOS PENITAS WEST...CALLAGHAN...LAS TIENDAS...DOCTORS HOSPITAL OF
LAREDO...LA ESPERANZA RANCH AIRPORT...RIO BRAVO--EL CENIZO...UNITEC
INDUSTRIAL PARK...LAREDO COMMUNITY COLLEGE AND ST AUGUSTINE HIGH
SCHOOL SOUTH LAREDO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2730 9949 2731 9954 2741 9949 2749 9948
      2750 9953 2757 9951 2764 9960 2766 9971
      2778 9982 2780 9988 2791 9990 2794 9994
      2820 9982 2820 9940 2829 9939 2829 9920
      2727 9915 2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 0116Z 249DEG 45KT 2822 9969 2714 9996

TE
Local storm report, Apr 12, 9:18 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
918 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     LAREDO                  27.53N 99.49W
04/12/2015  0 MPH            WEBB               TX   TRAINED SPOTTER

            60 MPH WINDS AND 0.25 - 0.50 INCH HAIL REPORTED IN
            ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING. POWER
            OUTAGES ARE OCCURRING.

&&

IB
Local storm report, Apr 12, 9:18 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
918 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     LAREDO                  27.53N 99.49W
04/12/2015  60 MPH (EST)     WEBB               TX   TRAINED SPOTTER

            60 MPH WINDS AND 0.25 - 0.50 INCH HAIL REPORTED IN
            ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING. POWER
            OUTAGES ARE OCCURRING.

&&

IB
Special weather statement, Apr 12, 9:35 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
935 PM CDT SUN APR 12 2015

TXZ229-230-239-240-130330-
MCMULLEN-DUVAL-WEBB-LA SALLE-
935 PM CDT SUN APR 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
MCMULLEN...NORTHEASTERN WEBB...SOUTHEASTERN LA SALLE AND NORTHWESTERN
DUVAL COUNTIES...

AT 935 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FORT EWELL SITE TO 14 MILES
SOUTHEAST OF ENCINAL TO NEAR RANCHITOS LAS LOMAS...AND MOVING EAST AT
45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT EWELL SITE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2821 9861 2776 9879 2764 9936 2797 9933
      2824 9917
TIME...MOT...LOC 0235Z 255DEG 39KT 2820 9893 2793 9914 2770 9921

TE
Special weather statement, Apr 12, 10:05 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1005 PM CDT SUN APR 12 2015

TXZ229-230-239-240-130400-
MCMULLEN-DUVAL-WEBB-LA SALLE-
1005 PM CDT SUN APR 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHEAST
CENTRAL WEBB...SOUTHEASTERN LA SALLE AND NORTHERN DUVAL COUNTIES...

AT 1005 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF FOWLERTON TO 14 MILES NORTHEAST OF
RANCHITOS LAS LOMAS...AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FREER...TILDEN...SEVEN SISTERS...LOMA ALTA...CALLIHAM AND FOWLERTON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2768 9912 2847 9893 2857 9834 2787 9833
TIME...MOT...LOC 0305Z 241DEG 23KT 2828 9887 2773 9899

TE
Special weather statement, Apr 12, 10:38 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1038 PM CDT SUN APR 12 2015

TXZ230>232-240-241-244-130430-
MCMULLEN-SAN PATRICIO-DUVAL-BEE-JIM WELLS-LIVE OAK-
1038 PM CDT SUN APR 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCMULLEN...NORTHWESTERN
SAN PATRICIO...NORTHERN JIM WELLS...WESTERN BEE...LIVE OAK AND
NORTHERN DUVAL COUNTIES...

AT 1036 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CROSS TO 8 MILES SOUTHWEST OF FREER...AND MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MATHIS...FREER...GEORGE WEST...THREE RIVERS...CHOKE CANYON...
TILDEN...LAKE CITY...MIDWAY...LOMA ALTA...MOUNT LUCAS...OAKVILLE...
RANCHO DE LA PARITA...SEVEN SISTERS...NELL...PAWNEE...CALLIHAM...
KARON...ANNAROSE...ARGENTA AND DINERO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2869 9801 2872 9792 2869 9786 2802 9782
      2778 9876 2864 9859 2864 9834 2861 9833
      2876 9813 2876 9807
TIME...MOT...LOC 0336Z 252DEG 19KT 2864 9854 2780 9872

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:03 PM CDTSpecial Weather StatementCRP57 min
Apr 12, 7:16 PM CDTSevere Thunderstorm WarningCRPWebb44 min
Apr 12, 8:18 PM CDTSpecial Weather StatementCRPWebb27 min
Apr 12, 8:40 PM CDTSevere Thunderstorm WarningCRPWebb50 min
Apr 12, 9:06 PM CDTFlash Flood WarningCRPWebb3 hr
Apr 12, 9:28 PM CDTSevere Thunderstorm WarningCRPWebb47 min
Apr 12, 9:35 PM CDTSpecial Weather StatementCRPWebb55 min
Apr 12, 9:58 PM CDTSevere Thunderstorm WarningCRPDuval, Webb47 min
Apr 12, 10:05 PM CDTAreal Flood AdvisoryCRPDuval, La Salle, McMullen, Webb3 hr
Apr 12, 10:05 PM CDTSpecial Weather StatementCRPMcMullen55 min
Apr 12, 10:30 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces45 min
Apr 12, 10:38 PM CDTSpecial Weather StatementCRPLive Oak, McMullen52 min
Apr 12, 10:48 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg, Live Oak, McMullen3 hr
Apr 12, 10:51 PM CDTSpecial Marine WarningCRP114 min
Apr 12, 11:20 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces115 min
Apr 12, 11:27 PM CDTFlash Flood WarningCRPLive Oak3 hr
Apr 12, 11:51 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Jim Wells, Kleberg, Live Oak, Nueces and 2 more32 min
Apr 12, 11:56 PM CDTAreal Flood AdvisoryCRPBee2 hr
Apr 12, 11:59 PM CDTSpecial Weather StatementCRPBee, Goliad61 min
Apr 13, 12:07 AM CDTSpecial Marine WarningCRP113 min
Apr 13, 12:13 AM CDTSpecial Marine WarningCRP32 min
Apr 13, 12:26 AM CDTAreal Flood AdvisoryCRPBee, Live Oak, San Patricio2 hr
Apr 13, 12:33 AM CDTSpecial Weather StatementCRPAransas, Bee, Calhoun, Goliad, Refugio, San Patricio57 min
Apr 13, 1:04 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Victoria116 min
Apr 13, 1:15 AM CDTSpecial Marine WarningCRP60 min
Apr 13, 1:29 AM CDTSpecial Weather StatementCRPCalhoun, Goliad, Victoria61 min
Apr 13, 1:39 AM CDTAreal Flood AdvisoryCRPRefugio, Victoria3 hr
Apr 13, 1:49 AM CDTSpecial Marine WarningCRP86 min
Apr 13, 4:57 PM CDTSpecial Weather StatementCRPBee33 min
Apr 13, 5:10 PM CDTFlash Flood WarningCRPBee, Live Oak2 hr
Apr 13, 5:52 PM CDTSpecial Weather StatementCRPGoliad23 min
Apr 13, 5:56 PM CDTSpecial Weather StatementCRPLive Oak34 min
Apr 13, 6:06 PM CDTAreal Flood AdvisoryCRPBee, Goliad114 min
Apr 13, 6:43 PM CDTSpecial Weather StatementCRPVictoria32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.